I'm on 0.5mgs 2x a day Xanax but find it short acting and I can't sleep well when weaning. Thanks. Jr
This question has also been asked and answered here: Valium vs Xanax: What's the difference?
Xanax and valium are in the same class of drug,Benzodiazepines.Xanax is faster acting than valium.You may experience withdrawl symptoms from the Valium if you stop using this drug abruptly.Change your dosage only on your Doctors advise.You are currently taking 5 mgs. you stated.The usual dose is 2 to 2.5 mgs,once or twice a day.Maybe you could cut the one tablet you take during the day,and take 7.5 mg. before bedtime.That way it is in your systyem during the day,but a little extra before bedtime.Since Xanax is actually considered a tranquilizer,you are not getting the same affect as fast.But,it is easier to wean down with the Valium,than the Xanax(only my personal opinion).Best wishes,hope you find yourself getting a little rest soon!
I don't think you are going to find the Valium any easier to wean off of than the Xanax. Try weaning from the first of the day dose before going for the evening dose by splitting the 0.5mg pill in half and take half in the morning and a full 0.5mgs in the evening. Once you are use to this (a couple of weeks) reduce the morning dose to nothing but keep the evening dose at 0.5mgs for another couple of weeks. See how you are doing at this point; if all is well, reduce the evening dose in half and continue as before.
Both drugs are Benzos & have different elimination time from the body.
While Xanax is thought to be more addictive, in my practice it is the person receiving the medication who is most likely to be the unknown factor in which medication is easier to quit.
Madhup Joshi, MD,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jan 2011 • 1 answer
Posted 14 Jul 2012 • 4 answers
Anxiety - I stopped taking Xanax is there anything I can possibly take to help my withdrawl symptom?
Posted 9 Oct 2012 • 4 answers
Posted 5 Sep 2013 • 1 answer
Posted 28 Jul 2018 • 1 answer